Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: Are there treatments for Abilify side effects?


 tennisman87 - Fri May 01, 2009 9:57 am

I was on Abilify for Four months for an acute psychotic episode. I experienced a weary tension in my muscles while on the drug. I was taken off the drug by my doctor two months ago and I'm still experiencing the tension and discomfort. One drug they tried to help this with was Clonopin, but this is a drug that is bad for someone recently diagnosed with Gastroparesis (me). Are there any other treatments or vitamin remedies for this?
Thanks a lot.
 Faye Lang, RN, MSW - Fri May 29, 2009 5:58 pm

Hello, tennisman87,

Due to individual responses to a particular medication, it is possible that your are still suffering some side effects after a two-month discontinuation. It is also possible that your symptoms are related to an undiagnosed condition that resulted in your acute psychotic episode. If you have not had a complete psychiatric evaluation, please see your doctor and arrange one. To answer your direct questions, yes there are other medications that could help with your side effects.
I do not know of any vitamin remedies, and caution you to investigate thoroughly and discuss it with your doctor before trying any, due to the possible effects of the Gastroparesis. Please see your doctor and discuss this issue in detail. It may help you to keep a daily log, so that your doctor can evaluate it for any patterns.

Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us